Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 1:05 PM CDT for Sherburne County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 1:05 PM CDT (18:05 UTC)
- Expired
- Jul 27, 2016, 1:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 61 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS83 KMPX 271805 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 105 PM CDT WED JUL 27 2016 MNZ051-059-271830- SHERBURNE-WRIGHT- 105 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WITH NICKEL SIZE HAIL WILL AFFECT CENTRAL SHERBURNE AND NORTHEASTERN WRIGHT COUNTIES... AT 104 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENFIELD...OR 12 MILES NORTH OF BUFFALO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MONTICELLO AND BECKER AROUND 115 PM CDT. BIG LAKE AROUND 130 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK...ENFIELD... SHERBURNE NATIONAL WILDLIFE REFUGE...HASTY AND ORROCK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 181 AND 195. U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 193 AND 209. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4528 9402 4538 9405 4551 9368 4529 9364 TIME...MOT...LOC 1804Z 253DEG 21KT 4535 9394 $$ JRB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:05 AM CDT, 7 hours earlier.
Area forecast discussion, Jul 27, 6:05 AM CDT, 7 hours before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 605 AM CDT WED JUL 27 2016 .SHORT TERM...(Today and tonight) Issued at 430 AM CDT Wed Jul 27 2016 Radar loops this morning nicely show the two waves of interest for the weather the rest of today. This first is a nice spin up around Fargo, with the other being an MCV over northeast Neb that is left over from an MCS that tracked from east of the Black Hills down into north-central KS overnight. Models initialized the northern wave well, but this MCV in Neb went largely unnoticed by the 27.00 model runs. For the 27.00 models, it is this wave up by Fargo that will slowly slide down I-94 through the day that much of the guidance is keying in on for bringing us precip chances today, though the Nebraska MCV could end up being problematic for the pop forecast for today, especially if it can help spur development later in the day to our south that is currently not forecast to happen. This morning, we are see showers and thunderstorms moving into western and across central MN within zone of slightly stronger winds and temp/moisture advection with the 925-850mb winds. However, these already weak 925-850 winds will weaken to virtually nothing this morning, with the coverage of showers expected to diminish through the morning before diurnal heating destabilizes the atmosphere, allowing shower and thunderstorm coverage to build again by late this morning and into the afternoon. Biggest change needed for the pops is both deterministic and CAMs are fairly progressive with the wave up by Fargo through tonight, which will result in a much faster west to east ending of precip than what the previous forecast had. Though we sped up the precip departure considerably tonight, we are still slower than what the majority of CAMs depict. Still not anticipating much of a severe threat. The one thing that is of some concern is that this afternoon, a weak surface low will be tracking across the area, but there will be virtually no flow at h850 and h5 winds will be under 20kts, resulting in very little shear, which means little organization to what will be pulse/airmass thunderstorms. Extensive cloud cover will also limit the degree to which we can destabilize and instability looks to be weak enough where updrafts will not be strong enough to generate much of a hail or even wind threat with this activity. .LONG TERM...(Thursday through Tuesday) Issued at 430 AM CDT Wed Jul 27 2016 A cooler and drier air mass will settle in across MN/WI Thursday and Friday behind the rain and cold front that will pass through the area today and tonight. A surface high will move across the Upper Mississippi River Valley late this week and the flow will remain weak through the depth of the atmosphere. There will be a weak northwest flow aloft with light and somewhat variable winds in the lower atmosphere. Friday morning will likely be the coolest morning we've had since July 1st when we saw lows in the 40s and 50s locally. We have a chance for showers/storms in western MN on Saturday when the 925-850mb flow increases across the Dakotas and the low level jet approaches the western MN border - not likely at this point - but possible. The pattern turns a little more interesting by Monday-Tuesday when the flow increases out of the west-southwest with building heights as a trough digs in across British Columbia and crosses the northern Rockies by Monday night. This will certainly bring about an increase in temperatures and humidity locally by Tuesday - perhaps a couple rounds of showers/storms. The rain chances are still highly uncertain given it's 1) a day six forecast and 2) the convective trigger is weak as the surface boundary doesn't look very strong and the upper support remains well north of the area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 604 AM CDT Wed Jul 27 2016 Scattered shra/tsra will slowly move across the area today. Still anticipating coverage and intensity of storms to diminish through 16z as 925-850 mb wind weaken, but storms should begin to refire after 16z as instability builds. Looks like a hit and miss type scenario which leads to the proliferation of the tempo groups and vc mentions. In the wake of the precip tonight, both the GFS and NAM bring stratus down from ne MN/nw WI. LAMP guidance hits this as well, so went with MVFR/IFR cigs late tonight. There is a chance this could be overdone as SREF probs for cigs less than 3k ft show low stratus mainly impacting se MN into nrn IA. KMSP...We could see some scattered showers through the morning, but expecting most widespread activity to hold off until we get a little daytime heating and can build up some instability. Locally, storm coverage looks to be scattered. We could see activity linger through 2z tonight as well, but maintained an earlier end time inherited from the 06z TAFs. For overnight stratus, the LAMP has support for IFR cigs Thu morning from both the GFS/NAM, though we are a bit concerned this low level moisture and cloud cover may be a bit overdone, hence not going as low with conditions as LAMP guidance currently has. /OUTLOOK FOR KMSP/ Thu...VFR by afternoon. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...CLF AVIATION...MPG
Hazardous weather outlook, Jul 27, 11:49 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1149 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING FOR MAINLY EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS THIS AFTERNOON AND EVENING...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 27, 10:37 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 AM CDT WED JUL 27 2016
MNZ058-066-271615-
MEEKER-MCLEOD-
1037 AM CDT WED JUL 27 2016
...A STRONG THUNDERSTORM WITH NICKEL SIZE HAIL AND HEAVY RAIN WILL
AFFECT NORTHWESTERN MCLEOD AND SOUTHERN MEEKER COUNTIES...
AT 1036 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CORVUSO...OR
10 MILES WEST OF HUTCHINSON...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND HEAVY RAIN IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...GREENLEAF...CEDAR MILLS...
HUTCHINSON AIRPORT AND CORVUSO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4501 9465 4501 9426 4499 9426 4479 9430
4485 9450 4489 9450 4489 9464 4490 9468
TIME...MOT...LOC 1536Z 281DEG 15KT 4494 9459
JRBLocal storm report, Jul 27, 12:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL WINSTED 44.97N 94.05W
07/27/2016 M1.00 INCH MCLEOD MN TRAINED SPOTTER
EXTREMELY HEAVY RAIN REPORTED TOO.
&&
CARLYONLocal storm report, Jul 27, 12:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 1 NE WINSTED 44.98N 94.03W
07/27/2016 M2.50 INCH MCLEOD MN PUBLIC
SOCIAL MEDIA IMAGE WITH RULER.
&&
CARLYONLocal storm report, Jul 27, 12:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 1 E WINSTED 44.97N 94.03W
07/27/2016 MCLEOD MN LAW ENFORCEMENT
LARGE 15 TO 20 INCH TREE BRANCH DOWN.
&&
CARLYONLocal storm report, Jul 27, 12:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG 1 ENE WINSTED 44.97N 94.03W
07/27/2016 MCLEOD MN LAW ENFORCEMENT
TREE DOWN ON POWER LINE ON FIRE.
&&
CARLYONSpecial weather statement, Jul 27, 1:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 105 PM CDT WED JUL 27 2016 MNZ051-059-271830- SHERBURNE-WRIGHT- 105 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WITH NICKEL SIZE HAIL WILL AFFECT CENTRAL SHERBURNE AND NORTHEASTERN WRIGHT COUNTIES... AT 104 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENFIELD...OR 12 MILES NORTH OF BUFFALO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MONTICELLO AND BECKER AROUND 115 PM CDT. BIG LAKE AROUND 130 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK...ENFIELD... SHERBURNE NATIONAL WILDLIFE REFUGE...HASTY AND ORROCK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 181 AND 195. U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 193 AND 209. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4528 9402 4538 9405 4551 9368 4529 9364 TIME...MOT...LOC 1804Z 253DEG 21KT 4535 9394 JRB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:18 AM CDT | Special Weather Statement | MPX | Stevens, Swift | 42 min |
| Jul 27, 4:57 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 48 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 3:27 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 63 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:09 PM CDT | Special Weather Statement | MPX | Barron | 36 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.